MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470026-64
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the instrument for evaluation.However, the failure analysis has not been completed yet.A follow-up mdr will be submitted if additional information is obtained.
 
Event or Problem Description
It was reported that during a da vinci-assisted simple prostatectomy surgical procedure, the surgeon stated the eyes on the 0-degree endoscope did not match up in the surgeon side console (ssc).The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the customer denied the occurrence of an inverted image, free movement of the endoscope with uncontrolled motion, or reversed control on the system arms.The surgeon confirmed desired orientation when the endoscope was installed, however, it could not be confirmed if an indication of the image orientation was provided to the user via the user interface.The endoscope and endoscope's adapter/base were confirmed to be engaged/in-synch/attached.The surgeon stated that the image looked like the image was overlapping or crossed eyed.The endoscope end was removed and replaced, however, the cross-eyed image still appeared.The endoscope was replaced with a new one to complete the procedure.In addition, intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The endoscope was analyzed and found to have failed the focus test due to poor focus at all distances in one of the eyes.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 0-degree 8mm endoscope was analyzed and tested on a system or equivalent and found to fail the focus test.The endoscope failed focus at a working distance in which the test failed on right eye.The endoscope was visually inspected and/or placed on in-house system and detected with a camera module issue.The camera module exhibited front negative lens detached.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20327377
Report Number2955842-2024-19945
Device Sequence Number8099684
Product Code NAY
UDI-Device Identifier00886874112205
UDI-Public(01)00886874112205
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470026-64
Device Catalogue Number470026
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/01/2024
10/21/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/23/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age72 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityHispanic